They will not be fun but it does depend on how much you're taking and how long you've been taking it? Can you also tell us how much you have left because it may be possible to work out a way that you avoid the worst of it. I'm so sorry you're going to go through this, that's so unfair.
My mail order pharmacy will be 4=5 days late getting my morphine to me what are the withdrawals going to be like?
I'm very sorry to hear about this. Can't you call / see your local Dr and tell him what's happening and couldn't they write you a script to take locally to bridge the gap? Or, call whatever Doc has Rx'd this to you, if it's not your local Doc. At the very least, they could call in some hydro for you. In fact, CIIs can be called in for emergencies as long as written script follows within 72 hours. I certainly wouldn't just sit back and go into WD.
I am sorry to hear that, it stinks and what is so important to us is not as rushed to others in a way if you understand what I am saying. Like someone else said it depends on how long you have taken it, how much per day and the dosage as to how bad the withdrawl will be. Also, anti-anxiety meds can sometimes help with the anxiety that you will feel. You can try to take something too for stomach upset even pepto may help. I wish you the best getting through it. Right now it seems like climbing a mountain but slowly with each hour and day you can get through it. Please let us know how you are doing...
I have had several occasions where there have been supply problems with narcotic and other medications.
After several episodes I have worked with my doctor to try to maintain a reasonable amount of reserve medications; a wise thing; not just for these kind of supply problems, but also in case of any type of natural disaster or even simple calamity.
However, on occasion, I have still have had times when one or more narcotic medications have been a bit late. Luckily I have known this would be the case while I still had a day or two of medication left. Currently (as an example) My normal dosing is 3-4 tablets every 6 hours, but as soon as I know there will be a delay, I immediately reduce my next two or three doses in half and I push them out as far as possible; that is I wait until either the pain starts getting to be significant or until the nausea, runny nose, hyperhydrosis, and splitting headache that are my withdrawal symptoms start.
Then I try to reduce the dose to perhaps one tablet or one and a half tablets, again trying to wait as long as possible between doses. If I can tolerate tapering the dosing down to two or three times a day at this level then I try to continue to reduce it and if I am lucky I can still be one something like a half a pill twice a day or so by the time the supply problem resolves.
At the same time the opiates are not the only class of medications that I take for my pain, so I do try and compensate with the other meds, plus increase my intake of NSAIDs (esp. because it helps with the headaches that are an issue during all of this) and use more alternatives such as microcurrent electronic stimulate (different than TENS, but if you have & use TENS, use it more), biofeedback, relaxation/meditation , topicals, etc.
The other thing that I do, that helps me is to take Loperamide HCl (the anti-diarrhea med) at a fairly high dosage.
Loperamide is a strong synthetic opioid that can not cross the blood/brain barrier, but it does help me with some of the somatic withdrawal symptoms (some of the general body aches, the runny nose, and esp. the gastro-intestinal distress!).
I also hope (maybe futile hope) that perhaps it helps occupy some of the opioid receptors in the body and make more of the reduced dosage of the medication I have to take available in my noggin & spine where it does its work.
Unfortunately I have had to do this a couple times this last year. But thankfully each time I was able to stretch out the very little I had (barely) so I did not have to go down to zero before the new stuff came in. It may not have exactly been pleasant, but it beat the hell out of some the times in the past.
The first several years, while Workers Comp was in control of all of my medical care (a particular nightmare here in CA), part of their strategy (no kidding) was to delay authorizations for different medications for what seemed like random intervals (from 4-5 days up to 3 whole months).
Virtually every month something was delayed.
That was when I had to develop this sort of emergency abbreviated taper where the only goal is to push back the worst of the withdrawal symptoms as long as possible stretching out minimal meds. Unfortunately then the tapers often ended at zero for days or weeks. The withdrawal symptoms were as I described above for me - with the headaches & GI symptoms the worst, but nothing like you would see for addicts on TV.
I am guessing that pain patients who simply have a great deal of tolerance to the meds along with some physical dependence, but who don't develop any true addiction have withdrawal symptoms that are really rather mild compared to those that addicts have. I think that the same neurochemical mechanisms that create the addiction also result in the severe withdrawals (which is one of the things I am sure drives the addiction as well).
On the other hand, except for the pain, I don't get any sort of withdrawal symptoms until I have missed a several doses; the (like two) addicts that I have known in my life (1 Heroin, 1 Vicodin) started getting "sick" as little as 8-12 hours after their last dose, and just 18-24 hours out they are much sicker than I have ever gotten.
So - since your question was "How bad is it likely to be" - I could not even pretend to begin to actually give you an answer that would be accurate for you because of course we are all different, both in how we react to our meds and how we perceive what stuff feels like.
However, if I called an 800-Psychic line & asked their advice and then made my best guess -- I would shake my chicken bones and predict that if you don't feel "driven" to take your next dose, and/or if skipping a dose does not start to tear your world apart (excepting its effects on your pain), AND you don't do weird addict-like things like doctor shopping, injecting oral meds, etc.
-- THEN --
My best guess would be it would not be anywhere near as bad as what you see that they put in movies to sell tickets, or on TV where they show make believe addicts going through make believe withdrawals, and not even as bad as when daytime talk shows have carefully screened and suitably photogenic yet dramatic addicts tell the addiction and withdrawal stories that will get the best ratings (not to mention subliminally provide the maximum reinforcement for the whole "war on drugs" message... a war where pain patients make a large percentage of the collateral damage) <br> < I'm not cynical, just experienced!>
This IS SOOOOO NOT medical advice.
Please DON'T TRY AND TAKE IT AS SUCH.
This is just a recounting of MY personal experiences over the last 7 years of dealing w/chronic pain and many multi-modal treatment plans, all of which included medications (including opiates) as a fundamental component.
What has worked FOR ME and what has NOT worked FOR ME.
[Your Mileage May Vary :: Objects in Mirror may be closer than they appear :: Actor Portrayal-Results not typical :: Pay just pennies on the dollar ]
That's just my opinion; I certainly am wrong at times, it this was likely worth what you probably paid to read it.
Hi Vienna I can't answer your question but could you answer mine. I have never heard of pain medication that can be ordered and shipped by mail. Can you tell me how that is possible. I have to pick up my script each month and take it directly to the pharmacy. Because it's a narcotic I can't do it by mail which would be far less expensive. Hope you can help and I also hope you didn't have any withdrawal..Thanks
Hi Vienna I can't answer your question but could you answer mine. I have never heard of pain medication that can be ordered and shipped by mail. Can you tell me how that is possible. I have to pick up my script each month and take it directly to the pharmacy. Because it's a narcotic I can't do it by mail which would be far less expensive.
I thought the same thing too until I got information about my mail order pharmacy plan for next year. Not only can I get pain medication filled through the mail order pharmacy (though my insurance company) but it's for a 90 day supply at a seriously reduced rate. I would call your insurance company and ask them if they provide mail order service. If they do, ask them if they can fill pain medications including C-II scripts. I was absolutely amazed just like you.
p.s. It is also up to the discretion of your doctor whether he/she will prescribe a 90 day supply of a C-II pain medication because alot of doctors will not. Keep in mind that not all pain medications are Class II but some are including: Oxycontin, fentanyl patches(Duragesic)
I"d have doc to give you 7-10 day extra script to offset this problem.i have the same problem as my morphine comes in the mail. It came 2 days late this week.I take 60mg 3 times a day. I thought i might just die!!!!!!! the worst thing i ever exp. is when this happens. i get 30 days @ a time. 2day was 32. awful. these drugs attach to ur body! b careful not 2 ever run out!!!